



Third International Workshop

Bridging the Gap between Ocean Acidification Impacts and Economic Valuation "Ocean acidification impacts on coastal communities"

Oceanographic Museum of Monaco, Principality of Monaco, 12-14 January 2015

AGENDA

MONDAY 12TH JANUARY

MORNING SESSION (4 H): PLENARY SESSION

08.30 -	09:00	Welcoming of the participants
00.50 -	02.00	metalling of the puritification

09:00 - 09:20 Opening session.

Chair: HE Mr Patrick Van Klaveren, Minister and Permanent Delegate to international organisations of a scientific, environmental and humanitarian nature

- 09:00 Robert Calcagno (Director General of the Oceanographic Institute): *Welcoming address*
- 09:05 David Osborn (IAEA-Environment Laboratories Director): *Presentation of the IAEA-EL*
- 09:10 Denis Allemand (CSM Scientific Director): Presentation of the CSM
- 09:15 Nathalie Hilmi and Marc Metian (CSM/IAEA): Objectives of the workshop

KEY NOTE LECTURES

- 09:30 Linking the OA workshop with COP21 (Michel Colombier, France)
- 09:50 Future chemical impacts of acidification: from global to regional projections (James Orr, France)
- 10:10 Biological impacts of OA: 2 or 3 case studies such as molluscs, pearl oysters, arctic specificities (Sam Dupont, Sweden)
- 10:30 The impacts of ocean warming and acidification on reef integrity and coastal livelihoods such as tourism (Ove Hoegh-Guldberg, Australia)

10:50 - 11:10 Coffee-break (20 min)

- 11:10 Economic impacts of OA: How OA can affect the economic activities (Gunnar Haraldsson, Iceland)
- 11:30 Sociological and cultural impacts of OA: Case study on French Polynesia (Hina Grepin, French Polynesia)
- 11:50 Impacts of OA on businesses (Paul Holthus, USA)
- 12:10 Using a Vulnerability Approach to Prioritize Policy-Relevant Ocean Acidification Research (Linwood Pendleton, France & USA)

12:10 - 13:30 Lunch

AFTERNOON SESSION (3 H): Break-out sessions (for workshop participants)

13:30 - 13:45	Guidance on what the WG will have to achieve: the aims and the outcomes of the workshop (Sarah Cooley, USA)
13:45 - 16:30	Five working groups
16:30 - 16:50	End of the First Day and Move to the Laboratories
16:50 - 19:10	Visit of the CSM and the IAEA Environment Laboratories (by groups of 10 persons)
19:30	Cocktail at the Novotel (offered by the Direction du Tourisme et des Congrès de Monaco)

TUESDAY 13TH JANUARY

MORNING SESSION (4 H): Break-out sessions (for workshop participants)

09:00 - 09:15	Help to answer questions of the WG and reiterate the aims of the workshop (Carol Turley, UK)
09:15 - 11:00	Five working groups
11:00 - 11:20	Coffee-break (20 min)
11:20 - 11:50	Progress reports from working groups (10 min/group) Chair: Gunnar Haraldsson
11:50 - 13:00	Five working groups
13:00 - 14:30	Lunch

AFTERNOON SESSION (4 H): Break-out sessions (for workshop participants)

14:30 - 16:30	Five working groups
16:30 - 16:50	Coffee-break (20 min)
16:50 - 18:50	Five working groups: draft of the written conclusions

WEDNESDAY 14TH JANUARY

MORNING SESSION (4 H): Break-out sessions (for workshop participants)

09:00 - 11:00 Five working groups: draft of the oral presentations and summary document for the policy recommendation brochure

11:00 - 11:20 Coffee-break (20 min)

11:20 - 13:00 General conclusions

Chair: David Osborn

Conclusions of the break-out sessions: Summaries of the discussions by the chairs (15 min + 5 min discussion for each group)

13:00 - 14:30 Lunch

AFTERNOON SESSION: PLENARY SESSION

14:30 - 15:00 Welcoming of the invitees.

15:00 - 16:00 Recommendations to Policy-makers

Chair: HE Ms Isabelle Picco, Extraordinary and Plenipotentiary Ambassador to the United Nations

- Presentation of the Conclusions of the Workshop, CSM and IAEA Directors
- From Socio-economic Workshop to OA-IRUG, Dan Laffoley, Senior Advisor, Marine Science and Conservation, IUCN's Global Marine and Polar Programme

Chair: HE Mr Bernard Fautrier, Vice-President - Chief Executive Officer Prince Albert II of Monaco Foundation

- Statement by the USA, Libby Jewett, Director of NOAA Ocean Acidification Program
- Statement by France

Address by H.S.H. Prince Albert II

16:00 Refreshments

17:00 End of the workshop